Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Binghamton, NY

June 14, 2021Oneida County, New York

NWS Binghamton, NY issued this special weather statement at Jun 14, 2021, 2:43 AM EDT for Oneida County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 2:43 AM EDT (06:43 UTC)
Expired
Jun 14, 2021, 3:15 AM EDT
In force
32 min
Issued by
NWS Binghamton, NY

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 72 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WWUS81 KBGM 140643
SPSBGM

Special Weather Statement
National Weather Service Binghamton NY
243 AM EDT Mon Jun 14 2021

NYZ009-037-140715-
Southern Oneida-Northern Oneida-
243 AM EDT Mon Jun 14 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ONEIDA
COUNTY...

At 243 AM EDT, strong thunderstorms were clustered over Holland
Patent, or 10 miles east of Rome, moving northeast at 55 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Utica, Rome, Kirkland, Westmoreland, Trenton, Paris, Deerfield,
Floyd, Whitesboro and New York Mills.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Binghamton.

LAT...LON 4333 7508 4330 7515 4326 7516 4325 7515
      4326 7514 4324 7512 4323 7508 4322 7507
      4305 7522 4295 7521 4287 7532 4335 7558
      4353 7510
TIME...MOT...LOC 0643Z 237DEG 50KT 4326 7528 

$$

MWG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:00 AM EDT, 43 minutes earlier.

Area forecast discussion, Jun 14, 2:00 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
200 AM EDT Mon Jun 14 2021

.SYNOPSIS...
Scattered showers and thunderstorms will continue today, as
another disturbance drops through the region. Though a small
chance of showers lingers Tuesday, drier and cooler weather is
anticipated for midweek.

&&

.NEAR TERM /THROUGH TODAY/...
145 AM Update...
Nighttime thunderstorms are ongoing, primarily for counties
along and just south of the NY Thruway. Despite nocturnal
timing, plenty of instability remains due to steepening midlevel
lapse rates aloft, and forcing from a left exit region of a
strong jet. Convective Available Potential Energy exceeds 1000
J/kg and much of it is in upper portions of the storms, with
tops reaching above 50 kft at times. This is generating copious
frequent lightning. Hail and strong downdrafts will be possible
from these storms. Also, some street/small stream flooding may
occur where intersections of multiple cells overlaps.

Previous discussion...
For Monday, the main upper trough will swing into southwestern
Ontario, with several bands of rain and embedded thunder
possible. Additional strong to severe thunderstorms can't be
ruled out again, but will be highly dependent on how convection
evolves overnight into the morning hours. At this time, it
appears areas east of I-81 will be most likely to recover and
destabilize before the main trough swings through.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
300 PM Update...
Some patchy fog could hang around Tuesday morning, but should
lift soon after sunrise. A couple of weak shortwaves and low
level moisture will provide some support for a few spotty
showers on Tuesday. With a few hundred J/kg of CAPE present,
afternoon thunderstorms are also possible. Not much is expected
for accumulations, up to a couple of tenths at best. Highs will
only be in the upper 60s to mid 70s as northerly flow advects
cooler air into the area. Showers and skies clear out Tuesday
night as high pressure moves in. Overnight lows will fall into
the 40s and 50s

Sunny skies are in store for Wednesday. However, with northerly flow
still present, highs will once again be in the upper 60s to mid 70s.
This cooler air will provide plenty of natural AC as lows drop into
the 40s Wednesday night.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
300 PM Update...
The start of the long term period will start out quiet. High
temps on Thursday will be in the 70s and the lows will fall into
the upper 40s and low 50s. Friday will also be fairly quiet,
but the pattern begins to shift. A ridge moves through and flow
becomes more southwesterly, bringing warmer air and moisture to
the area. Highs will be closer to 80 on Friday. Chances for
precipitation increase Friday evening as a cold front approaches
the area. This cold front will bring rain showers and possibly
some thunderstorms through Saturday night. Models still differ
on the timing of this system with GFS still being the faster
solution, so followed National Blend of Guidance (NBM) for the
timing which is a little slower like the ECMWF. Sunday looks to
be cooler to finish out the weekend with also a slight chance
for showers with the passing of a weak system.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Thunderstorms will impact KRME 06Z-08Z. Most of the terminals
will experience varying restrictions from trapped moisture in
the wake of shower/storm clusters. IFR valley fog is expected to
develop at KELM; at least fuel alternate ceiling forming for
KAVP-KBGM-KRME if not briefly IFR. Early morning restrictions
probably only minor for KITH-KSYR. Though improvement to mainly
VFR occurs mid to late morning, another round of scattered
showers and thunderstorms is expected this afternoon. PROB30 or
TEMPO groups have been included accordingly in the TAFs, though
timing will need to be fine-tuned as confidence in details
increases. Variable or light south-southwest wind, will veer
more westerly 5-8 knots this afternoon-evening, but strong
erratic gusts are possible near any thunderstorms.

Outlook...

Late Monday night-early Tuesday...Some restrictions possible
with lower ceilings and/or patchy fog.

Tuesday midday through afternoon...Chance of additional showers
and thunderstorms/associated intermittent restrictions.

Tuesday night through Friday...Mainly VFR, though valley fog
probable at KELM late nights-early mornings.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MDP
NEAR TERM...BJG/MDP/MPH
SHORT TERM...BTL
LONG TERM...BTL
AVIATION...MDP
Hazardous weather outlook, Jun 13, 10:12 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1012 PM EDT Sun Jun 13 2021

NYZ009-015>018-022>025-036-037-044>046-055>057-150215-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-
1012 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Tonight.

Scattered showers and thunderstorms are expected to continue
overnight. A few of these storms may contain gusty winds and locally
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and thunderstorms will affect the area on Monday,
mainly near and east of I-81. Gusty wind gusts and locally heavy
rainfall will be the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ062-PAZ038>040-043-044-047-048-072-150215-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
1012 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Scattered showers and thunderstorms are expected to continue
overnight. A few of these storms may contain gusty winds and locally
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and thunderstorms will affect the area on Monday,
with a few strong to severe thunderstorms possible again, mainly
near and east of I-81. Damaging wind gusts and locally heavy
rainfall will be the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 13, 10:47 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1047 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     SAVONA                  42.28N  77.22W
06/13/2021                   STEUBEN            NY   EMERGENCY MNGR

            MULTIPLE HARDWOOD AND PINE TREES SNAPPED. ROOF OFF
            TRAILER AND THROWN INTO NEIGHBOR'S YARD.

&&

DJP
Special weather statement, Jun 13, 10:47 PM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1047 PM EDT Sun Jun 13 2021

NYZ015>018-140345-
Onondaga-Southern Cayuga-Seneca-Yates-
1047 PM EDT Sun Jun 13 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SENECA...YATES...
NORTHWESTERN CAYUGA AND NORTHWESTERN ONONDAGA COUNTIES...

At 1047 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cato to near Lyons to near Vine
Valley. Movement was east at 20 mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

These storms will be near...
  Lysander and Potter around 1110 PM EDT.
  Waterloo and Plainville around 1115 PM EDT.
  Jordan and Ferguson Corners around 1120 PM EDT.
  Seneca Falls and Lehigh Vallley Junction around 1125 PM EDT.
  Baldwinsville and Penn Yan around 1130 PM EDT.
  Cayuga and Canoga around 1135 PM EDT.
  Union Springs and Milo Center around 1140 PM EDT.
  Auburn and Romulus around 1145 PM EDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4276 7731 4277 7697 4301 7696 4303 7650
      4323 7647 4323 7630 4321 7626 4324 7627
      4324 7626 4320 7622 4322 7620 4327 7621
      4323 7611 4290 7648 4255 7696 4258 7737
      4267 7737
TIME...MOT...LOC 0247Z 286DEG 18KT 4319 7666 4301 7702 4278 7734

DJN
Special weather statement, Jun 13, 11:58 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1158 PM EDT Sun Jun 13 2021

NYZ015>018-140430-
Onondaga-Southern Cayuga-Seneca-Yates-
1158 PM EDT Sun Jun 13 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SENECA...YATES...
NORTHWESTERN CAYUGA AND NORTHWESTERN ONONDAGA COUNTIES...

At 1158 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Weedsport to Waterloo to near Italy.
Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Auburn, Van Buren, Baldwinsville, North Syracuse, Seneca Falls,
Solvay, Waterloo, Penn Yan, Romulus and Fayette.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4270 7736 4276 7731 4277 7697 4287 7698
      4287 7696 4300 7697 4301 7695 4303 7650
      4310 7650 4311 7647 4318 7648 4314 7613
      4254 7687 4254 7690 4249 7693 4255 7715
      4258 7715 4257 7722 4262 7737
TIME...MOT...LOC 0358Z 282DEG 17KT 4310 7654 4289 7683 4258 7724

DJN
Special weather statement, Jun 14, 12:34 AM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1234 AM EDT Mon Jun 14 2021

NYZ015>017-025-140500-
Southern Cayuga-Seneca-Yates-Tompkins-
1234 AM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SENECA...NORTHEASTERN
YATES...SOUTHWESTERN CAYUGA AND NORTH CENTRAL TOMPKINS COUNTIES...

At 1234 AM EDT, a strong thunderstorm was located over Dresden, or 7
miles northeast of Penn Yan, moving east at 35 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Romulus, Fayette, Fleming, Genoa, Ledyard, Union Springs, Aurora,
Ovid, Interlaken and Dresden.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Binghamton.

LAT...LON 4277 7697 4278 7697 4291 7653 4260 7646
      4263 7698 4276 7699
TIME...MOT...LOC 0434Z 266DEG 29KT 4272 7692

MWG
Local storm report, Jun 14, 1:28 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
128 AM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     TSTM WND DMG     SYRACUSE                43.04N 76.14W
06/14/2021                   ONONDAGA           NY   TRAINED SPOTTER

            TREES BRANCHES DOWN AROUND SYRACUSE
            UNIVERSITY.

&&
Special weather statement, Jun 14, 2:43 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
243 AM EDT Mon Jun 14 2021

NYZ009-037-140715-
Southern Oneida-Northern Oneida-
243 AM EDT Mon Jun 14 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ONEIDA
COUNTY...

At 243 AM EDT, strong thunderstorms were clustered over Holland
Patent, or 10 miles east of Rome, moving northeast at 55 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Utica, Rome, Kirkland, Westmoreland, Trenton, Paris, Deerfield,
Floyd, Whitesboro and New York Mills.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Binghamton.

LAT...LON 4333 7508 4330 7515 4326 7516 4325 7515
      4326 7514 4324 7512 4323 7508 4322 7507
      4305 7522 4295 7521 4287 7532 4335 7558
      4353 7510
TIME...MOT...LOC 0643Z 237DEG 50KT 4326 7528

MWG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:05 PM EDTSevere Thunderstorm WarningBGMSteuben40 min
Jun 13, 8:15 PM EDTSpecial Weather StatementBGMSteuben45 min
Jun 13, 8:22 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca, Steuben, Tompkins, Yates38 min
Jun 13, 8:43 PM EDTSevere Thunderstorm WarningBGMCayuga, Chemung, Schuyler, Seneca, Steuben, Tioga and 2 more47 min
Jun 13, 9:04 PM EDTSpecial Weather StatementBGMSteuben41 min
Jun 13, 9:27 PM EDTSpecial Weather StatementBGMSchuyler, Tompkins33 min
Jun 13, 9:43 PM EDTSevere Thunderstorm WarningBGMSchuyler, Tompkins27 min
Jun 13, 10:43 PM EDTSpecial Weather StatementBGMChemung32 min
Jun 13, 10:47 PM EDTSpecial Weather StatementBGMCayuga, Seneca, Yates58 min
Jun 13, 11:58 PM EDTSpecial Weather StatementBGMCayuga, Seneca, Yates32 min
Jun 14, 12:18 AM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga27 min
Jun 14, 12:34 AM EDTSpecial Weather StatementBGMSeneca26 min
Jun 14, 12:39 AM EDTTornado WarningBGMOnondaga36 min
Jun 14, 1:00 AM EDTSevere Thunderstorm WarningBGMOneida45 min
Jun 14, 1:01 AM EDTAreal Flood AdvisoryBGMCayuga, Madison, Onondaga119 min
Jun 14, 1:08 AM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga30 min
Jun 14, 1:35 AM EDTAreal Flood AdvisoryBGMMadison, Oneida115 min
Jun 14, 1:41 AM EDTSevere Thunderstorm WarningBGMOneida34 min
Jun 14, 3:00 AM EDTSpecial Weather StatementBGMTioga30 min
Jun 14, 3:17 AM EDTSpecial Weather StatementBGMOneida28 min
Jun 14, 3:22 AM EDTAreal Flood AdvisoryBGMMadison, Oneida3 hr
Jun 14, 2:12 PM EDTSpecial Weather StatementBGMOneida48 min
Jun 14, 2:26 PM EDTSpecial Weather StatementBGMMadison34 min
Jun 14, 2:41 PM EDTAreal Flood AdvisoryBGMMadison2 hr
Jun 14, 2:47 PM EDTSevere Thunderstorm WarningBGMOtsego43 min
Jun 14, 2:53 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida38 min
Jun 14, 3:17 PM EDTSpecial Weather StatementBGMOneida43 min
Jun 14, 3:30 PM EDTSevere Thunderstorm WarningBGMOtsego45 min
Jun 14, 3:51 PM EDTSpecial Weather StatementBGMOtsego24 min
Jun 14, 3:55 PM EDTSevere Thunderstorm WarningBGMOtsego50 min
Jun 14, 4:45 PM EDTAreal Flood AdvisoryBGMOtsego2 hr
Jun 14, 4:48 PM EDTSpecial Weather StatementBGMDelaware27 min
Jun 14, 4:51 PM EDTSpecial Weather StatementBGMOtsego39 min
Jun 14, 5:15 PM EDTSpecial Weather StatementBGMSullivan45 min
Jun 14, 5:27 PM EDTAreal Flood AdvisoryBGMDelaware102 min
Jun 14, 5:38 PM EDTSevere Thunderstorm WarningBGMSullivan37 min
Jun 14, 6:15 PM EDTSpecial Weather StatementBGMOrange15 min
Jun 14, 3:14 PM EDTSpecial Weather StatementBGMSusquehanna31 min
Jun 14, 4:11 PM EDTSevere Thunderstorm WarningBGMLuzerne49 min
Jun 14, 4:16 PM EDTSpecial Weather StatementBGMLackawanna29 min
Jun 14, 4:22 PM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna, Wayne, Wyoming38 min
Jun 14, 4:50 PM EDTSevere Thunderstorm WarningBGMPike, Wayne27 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.